MAUDE Adverse Event Report: ARTHREX, INC. HTO ANCHOR, IBALANCE CORTICAL 38MM; PLATE, FIXATION, BONE

ARTHREX, INC. HTO ANCHOR, IBALANCE CORTICAL 38MM; PLATE, FIXATION, BONE
Model Number HTO ANCHOR, IBALANCE CORTICAL 38MM
Health Effect - Clinical Codes Bacterial Infection (1735); Diarrhea (1811); Fatigue (1849); Headache (1880); Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Memory Loss/Impairment (1958); Pain (1994); Rash (2033); Tinnitus (2103); Sleep Dysfunction (2517); Cognitive Changes (2551); Confusion/ Disorientation (2553); Decreased Appetite (4569); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a (b)(6) 2019 right knee tibial osteotomy.Approximately 3 months after surgery patient was all healed but had developed some pain from physical therapy on top of his knee from overuse.Surgeon prescribed topical ointment.Patient was allergic to the ointment and his knee swelled up and was itchy.Patient developed a staff infection from the outside under the skin.A cleanout surgery performed (b)(6) 2019.Everything was fine from there.Patient had to take antibiotics approximately 4 months intravenously to prevent infections.No infections ever occurred.Approximately 6 months post (b)(6) 2019 tibial osteotomy patient began having symptoms that have progressively become worse.Symptoms are as follows: tinnitus: started a few month post (b)(6) 2019 surgery and is now at a level of being unbearable.Patient actually runs leaf blower outside to help drown out the tinnitus noise because he cannot take it.This has been ongoing and has never stopped.It only continues to worsen.Gout like symptoms: patient has had several attacks.In the beginning it was thought patient was having a heart attack.His heart was racing and then mysteriously would go back to normal accompanied by kidney pain and ankle pain.Doctor thought it was gout or gout crystals but nothing ever showed that.The episodes would come and about once a month after surgery.Patient went to the infectious disease doctor about it but nothing ever showed up.Fatigue: patient's sleep patterns have changed causing him to wake up around 4:30/5:oo and he can only work until about noon.At that point he starts getting foggy brain and fatigued.This has worsened over time and patient has to lie down every day as his head is in too much pain.Red bumps on the crown of patient's head: these have not gone away or formed into anything and they are extremely itchy.Headaches: the headaches began about 6 - 8 months prior to report to arthrex and have not stopped.They are not migraines as patient's neurologist has tested the patient.The headaches are constant with no relief.The headaches are about an 8 on a pain scale.Dementia like symptoms: besides head fog, the patient does not remember simple things like the type of sandwich he eats every day, or forgets every day words like "refrigerator".When patient is talking his mind will go blank.Upset stomach: burping and the feeling of throwing up yet patient never actually vomits.Patient also has loss of appetite.Diarrhea: patient goes through periods of non-stop diarrhea.Patient will have it for two weeks at a time and then it will go away but then reappear again on and off.Most of this has started pre-covid 19 however, patient has been tested several times for covid19.All tests to date have been negative, including the lp test.Patient has had a spinal tap and has seen the infectious disease doctor from his surgery.Patient has been on many different sleep medicines, gout medicines, headache, ear tests and lyme disease tests.All test results not back yet but protein count is high along with high white blood count.Surgeon is aware of what is going on with the patient.Prior to surgery patient was a generally healthy individual, a professional cyclist, took no medication, weighed (b)(6) lbs (depending on cycling season) and is 5'1".Now patient has days he can barely walk and now shuffles because his head pain is so severe.He is usually lying down.When he sits up the headaches are more severe.When patient stands he gets disoriented and the fog and headaches and tinnitus become more severe.Concern from reporter and patient is that patient is allergic to the implants/osteotomy wedge and may be causing an immune disorder.

Brand Name
HTO ANCHOR, IBALANCE CORTICAL 38MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10934359
Report Number1220246-2020-02372
Device Sequence Number4295255
Product Code HRS
UDI-Device Identifier00888867012134
UDI-Public00888867012134
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHTO ANCHOR, IBALANCE CORTICAL 38MM
Device Catalogue NumberAR-13402-38
Device Lot Number10191440
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2020
Initial Report FDA Received Date12/02/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;